Alert archive / Montana / Red Flag Warnings in 2017
Red Flag Warning 3, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Jun 25, 2017, 2:12 PM MDT for 5 counties in Montana. It took effect at Jun 26, 2017, 11:00 AM MDT. It was in force for 10 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 25, 2017, 2:12 PM MDT (20:12 UTC)
- In effect from
- Jun 26, 2017, 11:00 AM MDT
- Expired
- Jun 26, 2017, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Glasgow, MT
Counties Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 64 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 7:35 PM MDT | TSTM WND GST 55 | 5 Wnw Landusky, MT | GUST MEASURED AT THE HAYS MT DOT SITE. |
| Jun 26, 8:32 PM MDT | TSTM WND GST 46 | 1 Ese Zortman, MT | ZORTMAN RAWS |
| Jun 26, 8:35 PM MDT | TSTM WND GST 54 | Malta, MT | 54 MPH WIND GUST AT MALTA AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2321 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
022 WWUS85 KGGW 252012 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 212 PM MDT Sun Jun 25 2017 ...Critical fire weather concerns on Monday... .Warm temperatures near 90, humidity in the teens, and gusty southeast winds will combine to create critical fire weather conditions on Monday. MTZ134>136-260815- /O.UPG.KGGW.FW.A.0001.170626T1800Z-170627T0300Z/ /O.NEW.KGGW.FW.W.0003.170626T1700Z-170627T0300Z/ Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- 212 PM MDT Sun Jun 25 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT MONDAY FOR LOW HUMIDITY AND GUSTY SOUTHEAST WINDS FOR FIRE WEATHER ZONES 134...135 AND 136... The National Weather Service in Glasgow has issued a Red Flag Warning for low humidity and gusty southeast winds...which is in effect from 11 AM to 9 PM MDT Monday. The Fire Weather Watch is no longer in effect and has been replaced by the Red Flag Warning. * AFFECTED AREA...Fire Weather Zones 134...135 and 136. * WINDS...Southeast 15 to 25 mph. Gusts approaching 30 mph during the afternoon. * TIMING...11 AM through 9 PM Monday. * RELATIVE HUMIDITY...As low as 17 percent. * TEMPERATURES...Mid 80s to near 90. * IMPACTS...Low relative humidity and gusty winds will create the potential for erratic fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
3 follow-up statements
489 WWUS85 KGGW 260754 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 154 AM MDT Mon Jun 26 2017 ...Critical fire weather conditions today... .Warm temperatures to near 90, humidity in the teens, and gusty southeast winds will combine to create critical fire weather conditions today. MTZ134>136-262200- /O.CON.KGGW.FW.W.0003.170626T1700Z-170627T0300Z/ Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- 154 AM MDT Mon Jun 26 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 134, 135, AND 136... * AFFECTED AREA...Fire Weather Zones 134, 135, and 136. * WINDS...Southeast 15 to 25 mph with gusts up to 35 mph. * TIMING...11 AM through 9 PM today. * RELATIVE HUMIDITY...As low as 14 percent. * TEMPERATURES...mid 80s to around 90. * IMPACTS...Low relative humidity and gusty winds will create the potential for erratic fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
117 WWUS85 KGGW 261741 AAA RFWGGW URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Glasgow MT 1141 AM MDT Mon Jun 26 2017 ...Critical fire weather conditions today... .Warm temperatures to near 90, humidity in the teens, and gusty southeast winds will combine to create critical fire weather conditions today. MTZ137-270300- /O.EXA.KGGW.FW.W.0003.000000T0000Z-170627T0300Z/ Southern Petroleum and Southern Garfield Counties- 1141 AM MDT Mon Jun 26 2017 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY SOUTH-SOUTHEAST WINDS FOR FIRE WEATHER ZONE 137... The National Weather Service in Glasgow has issued a Red Flag Warning for low humidity and gusty south-southeast winds...which is in effect until 9 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 137. * WINDS...Southeast 13 to 18 mph with gusts up to 30 mph. * TIMING...11 AM through 9 PM today. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...Near 90. * IMPACTS...Low relative humidity and gusty winds will create the potential for erratic fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ MTZ134>136-270300- /O.CON.KGGW.FW.W.0003.000000T0000Z-170627T0300Z/ Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- 1141 AM MDT Mon Jun 26 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 134, 135, AND 136... * AFFECTED AREA...Fire Weather Zones 134...135 and 136. * WINDS...Southeast 15 to 20 mph with gusts up to 30 mph. * TIMING...11 AM through 9 PM today. * RELATIVE HUMIDITY...As low as 14 percent. * TEMPERATURES...Near 90. * IMPACTS...Low relative humidity and gusty winds will create the potential for erratic fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
351 WWUS85 KGGW 270241 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 841 PM MDT Mon Jun 26 2017 MTZ134>137-270345- /O.EXP.KGGW.FW.W.0003.000000T0000Z-170627T0300Z/ Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 841 PM MDT Mon Jun 26 2017 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR Gusty southeast winds and low relative humidity FOR FIRE WEATHER ZONES 134...135...136 AND 137... With the loss of daytime heating, humidities will gradually rise overnight. Southeast winds will also diminish. $$ http://www.weather.gov/glasgow
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Jun 25, 9:13 AM MDT, 4 hours 59 minutes earlier.
Area forecast discussion, Jun 25, 9:13 AM MDT, 4 hours 59 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 913 AM MDT Sun Jun 25 2017 .SHORT TERM...for northeast Montana...today through Tue... Update: The going forecast is in excellent shape. The only tweak made was to push shower activity out of far northeast Montana this morning as clear skies are quickly building in. Gilchrist Previous short term discussion: The flow pattern begins with upper winds from the northwest. This is based on an amplified ridge over the western states. This ridge is anchored by hot desert air spread over the entire Southwest, and extending north through western Canada into the Arctic Ocean. Off to the east is a broad, long- wave trough with much cooler air. The boundary between these two air masses runs through Montana, with the local region on the cooler side of the boundary. Finally, lurking in the Gulf of Alaska is a closed low storm system that will figure in the weather by Tuesday. The ridge axis shifts east today and Monday to bring increasing heights and temperatures. Temperatures which have been running below normal for the last several days will return to normal today, then run above normal for Monday. 700mb temperatures over Northeast Montana this morning will range close to -3C, then will increase to around +9C by late Monday afternoon. Additionally, as the surface high shifts east, the pressure gradient tightens to produce brisk southeast winds. This, along with RH in the teens, will increase fire wx concerns. Therefore, continued the fire weather watch for the northwest fire zones. SPC also designated this area for elevated fire weather concerns. Winds could become strong enough for the need of a lake wind advisory. Tuesday morning the gulf trough will have dropped south into western Canada, sending a cold front into Montana. This may produce showers and convection. the timing of the front will determine the strength of the convection, possibly passing into North Dakota before peak heating. In any case the frontal passage will shift winds around to the northwest, becoming gusty enough to watch for the need of a lake wind advisory. Templer .LONG TERM...Tue night through Sun... Upper ridge over the region early in the week breaks down by mid week as an upper low pushes across the Canadian Rockies. The upper low then lingers over central Canada for the remainder of the week. This will result in generally cooler weather (near or below normal temperatures) with a few showers possible. Ebert && .AVIATION... Flight category: VFR. Synopsis: High pressure will rule over the next 24 hours making for excellent flying weather with occasional mid level clouds. Winds: North to northwest at 5-15kts, going light tonight. Expect gusty southeast winds on Monday as the surface high exits. Gilchrist && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday afternoon through Monday evening for MTZ134>136. && weather.gov/glasgow
Hazardous weather outlook, Jun 25, 3:12 AM MDT, 11 hours before
Hazardous Weather Outlook National Weather Service Glasgow MT 312 AM MDT Sun Jun 25 2017 MTZ016-017-021>023-059>061-260915- Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone-Northern Phillips-Southwest Phillips- Northern Valley- 312 AM MDT Sun Jun 25 2017 This Hazardous Weather Outlook is for portions of northeast Montana. .DAY ONE...Today and Tonight The probability is low for widespread hazardous weather Today and Tonight .DAYS TWO THROUGH SEVEN...Monday through Saturday A Fire Weather Watch is in effect from Monday afternoon through Monday evening for Fire Weather Zones 134, 135, and 136 due to low relative humidity and gusty winds. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:35 PM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 54 hr |
Nearby
Red Flag Warnings in Montana, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.